Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Fusion surgery with implementing microscopy discotomy, tingling and numbness in legs. Hyperreflexia occured and progressive. Ellaborate on the surgery?

hi I am a physical therapist in iran. I have a 41y patient who underwent a t11-12 fusion surgery in June this year. His surgeon implemented miroscopic discotomy and fusion of t111-12.After passsing 5 months he suffers from tingling and numbness and colunus in his left leg. He walks in a spastic gait( hip hiking, circumduction).He is worried about the his conditions, because he thinks that this hyperreflexia has occured because of maltreatment.But i think that these signs are complications after fusion surgey and disappear after 6-12 months.unfortunately he believes that this condition is progressive and i (as a therapist) can not convinced him would you please help me?? would please explain a bit more about this kind of surgery and its complication?
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
I think that this is complication of the surgery. This can be due to neurological damage of the cord and your patient is right in thinking that it is progressive. I would suggest you to get repeat MRI of the patient so we can see if there is some pressure on the cord which can be removed.some time it can also happen due to wrong screw placement and that screw may also need removal.
Answered: Wed, 6 Aug 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor